What you Must Know About Overdose of Drugs in Nigeria

I want to talk about drugs overdose generally specially in Nigeria africa. An overdose is when a medical emergency requires immediate medical attention. Overdose of drugs or substances could be unintentional or deliberate. This happens when a person takes more than the medically recommended dose of a treatment or prescription.

Drug Overdose In Nigeria

Drugs oversose

Though, some people may be more sensitive to certain medications so that the end of the therapeutic range of a drug may be toxic for them.

Taking of Illicit drugs, may be taken in overdose amounts when a person’s metabolism cannot detoxify the drug fast enough to avoid unintended side effects. Exposure to chemicals, plants, and other toxic substances or chemicals could cause harm known as poisonings. An overdose also happens when a toxic or poisonous amount of a drug or medicine is taken.

Substance that can cause harm when too much is taken includes alcohol, medically recommended drugs, over-the-counter medications, illicit drugs and some herbal remedies.

Sign or Symptoms of Drug Overdose

Problem encountered with vital signs such as the temperature, pulse rate, respiratory rate, blood pressure are possible and could be life threatening. This Vital signs could increase, decrease or be absolutely absent.
It could cause breathing difficulties.
It could also lead to internal bleeding in the body.

  • hallucination may occur
  • Visual disturbance arises
  • Abdominal pains
  • Vomiting
  • Diarrhea may arise.
  • Damage of specific organs or cells in the body.

Occurrence for drug overdose

Taking an overdose may occur either:
Accidental: This happens when a person takes the wrong drug or dose of drugs, at the wrong time without knowing that it could cause them harm

READ  "ALCOHOL KILL 2.3MILLION PEOPLE YEARLY"WHO

Deliberate misuse : When a person takes an overdose intentionally to inflict self-harm and may result in cry for help or a suicide attempt.
Risk involved in taking drug overdose
People of any age may take a drug overdose intentionally or accidentally.

The risk of taking it is increased when more than one drug is taken at the same time
the body is not used to taking a certain drug.

Effect of Drug Overdose on the body

Taking overdose of drugs intentionally and accidentally has it’s effects in the body. Using paracetamol which is generally taken as a case study here.

Paracetamol is which is also known as acetaminophen or Panadol is a common pain reliever and fever reducer that is usually bought over the counter without a prescription. It is one of the most common medicines taken by young children in an accidental overdose. Paracetamol could also taken by people who intend to harm themselves.

Overdose of this drug includes drowsiness, seizures, abdominal pain, nausea and vomiting.
The little difference between the maximum daily dose of paracetamol and an overdose is that it could cause liver damage.

Excess intake of paracetamol are very harmful, but the effects often don’t show until about two to three days after taking the tablets. However, treatment must be started early to be effective, before the effects occurs.

READ  7 Best Herbal Treatment for Hepatitis B in Nigeria

Treatment of Overdose

Medical care or treatment depends on the type of drug (or drugs) taken, the dose and the effect on the person. This may depend on when and how the drugs were taken, what it was taken with and any medical complications resulting from the overdose.

If you go to hospital for a suspected drug overdose, the health care team will:
Perform a full assessment in the emergency department which includes blood tests, observation and psychological review.
Removal drugs from your body for instance, by giving activated charcoal, which binds the drug so the body can’t absorb it Giving of antidote, when possible for instance, naloxone hydrochloride (trade name Narcan®) is a drug that can reverse opioid overdose at the hospital before further treatment is done.

A follow-up by the appointment with your doctor is important for everyone who has had an overdose. Your doctor can monitor your healing, advise on continued treatment or arrange for further assistance.

Conclusion

Drugs has its effects on the entire part of the body. Generally, in an overdose, the effects of the drug may be a heightened level of the therapeutic effects seen with regular use. In overdose, side effects become more pronounced, and other effects could take place, which would not occur with normal use.
Taking precautions of the drug dosage is very imperative. A word says prevention is better than cure and always remember that health is wealth.

 





Updated: February 13, 2018 — 2:33 pm

The Author

Jesutofunmi May

1 Comment

Add a Comment
  1. it’s been highly educative

Leave a Reply

Your email address will not be published. Required fields are marked *

Information Hood © 2016 - 2018 Frontier Theme